# SDR 2003FA0000707

- Difficulty date: July 1, 2003
- Submitted: July 16, 2003
- Operation: General aviation
- Aircraft: N8991E
- Make and model: Piper PA-28R-200
- Aircraft serial: 28R7635220
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Brace
- Part number: 7642603
- Condition: Cracked
- Location: Nlg Drag Brace
- Part time: 6,500 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING 100 HR INSPECTION, DISCOVERED 1.5 INCH LONG CRACK IN RT LEG OF NOSE LANDING GEAR DRAG BRACE, 1 INCH FORWARD OF ACTUATOR ATTACH POINT.  AREA IS HIDDEN FROM VIEW BY DOWNLOCK SWITCH ASSY.  CRACK WAS CLOSED TIGHT AND UNDETECTABLE WHEN GEAR WAS EXTENDED DOWN.  WHEN GEAR WAS RAISED, ACTUATOR PRESSURE CAUSED CRADT TO OPEN .030-.040 INCH.  (IF MECH HAD NOT BEEN REPLACING DOWNLOCK SWITCH, COULD HAVE POSSIBLY NOT DISCOVERED CRACK.)  DOWNLOCK SWITCH HAD A (HOME MADE) STRIKER PLATE AND SWITCH WAS OUT OF ADJUSTMENT.  THIS MAY HAVE LED TO EXCESSIVE STRESS OVER A PERIOD OF TIME, AT THE ACTUATOR ATTACH POINT.
